Preemption in single machine earliness/tardiness scheduling

Bülbül, Kerem and Kaminsky, Philip and Yano, Candace (2007) Preemption in single machine earliness/tardiness scheduling. Journal of scheduling, 10 (4-5). pp. 271-292. ISSN 1094-6136 (Print) 1099-1425 (Online)

This is the latest version of this item.

[thumbnail of 3011800000581.pdf] PDF
Restricted to Registered users only

Download (351kB) | Request a copy


We consider a single machine earliness/tardiness scheduling problem with general weights, ready times and due dates. Our solution approach is based on a time-indexed preemptive relaxation of the problem. For the objective function of this relaxation, we characterize cost coe±cients that are the best among those with a piecewise linear structure with two segments. From the solution to the relaxation with these best objective function coe±cients, we generate feasible solutions for the original non-preemptive problem. We report extensive computational results demonstrating the speed and effectiveness of this approach.
Item Type: Article
Uncontrolled Keywords: single-machine scheduling; earliness; tardiness; preemption; transportation problem
Subjects: T Technology > T Technology (General)
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Kerem Bülbül
Date Deposited: 09 Oct 2007 23:51
Last Modified: 26 Apr 2022 08:14

Available Versions of this Item

Actions (login required)

View Item
View Item